Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 17, 2007, 6:03 PM MDT for Box Elder County, Tooele County, Utah. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2007, 6:03 PM MDT (00:03 UTC)
- Expired
- Aug 17, 2007, 6:45 PM MDT
- In force
- 42 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Box Elder County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 82 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4676 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 180004 SVRSLC UTC003-045-180045- /O.NEW.KSLC.SV.W.0032.070818T0003Z-070818T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 603 PM MDT FRI AUG 17 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BOX ELDER COUNTY IN UTAH... NORTH CENTRAL TOOELE COUNTY IN UTAH... * UNTIL 645 PM MDT * AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 35 MILES NORTHWEST OF KNOLLS TO 15 MILES SOUTHWEST OF KNOLLS...AND MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... I-80 AT MILEMARKER 40 BY 605 PM MDT KNOLLS BY 620 PM MDT... CLIVE BY 635 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4123 11374 4052 11361 4059 11278 4131 11290 $$ CSMITH
1 follow-up statement
000 WWUS55 KSLC 180025 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 621 PM MDT FRI AUG 17 2007 UTC003-045-180045- /O.CON.KSLC.SV.W.0032.000000T0000Z-070818T0045Z/ TOOELE UT-BOX ELDER UT- 621 PM MDT FRI AUG 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTH CENTRAL BOX ELDER AND NORTH CENTRAL TOOELE COUNTIES... AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 39 MILES NORTHWEST OF LAKESIDE TO 12 MILES SOUTHWEST OF KNOLLS...MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... I-80 MILE MARKER 40 BY 635 PM MDT... CLIVE BY 640 PM MDT... LAT...LON 4143 11375 4052 11361 4059 11278 4149 11295 $$ CSMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:49 PM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 17, 3:49 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 349 PM MDT FRI AUG 17 2007 .SYNOPSIS...AN UPPER TROUGH ALONG THE WEST COAST WILL MOVE SLOWLY THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES OVER THE WEEKEND. THIS WILL BRING AN INCREASING SOUTHWEST FLOW TO UTAH OVER AND A DRYING TREND STARTING ON SUNDAY. && .DISCUSSION...THE SHORT WAVE TROF OVER NRN UT THIS MORNING HAS MOVED OUT OF THE AREA. THE NEXT DEFINABLE SHORT WAVE FEATURE IS OVER CENTRAL AZ AND WILL LIFT INTO SRN UT OVERNIGHT AND SAT MORNING BEFORE SHEARING OFF TO THE EAST. IN BETWEEN...DECENT AIRMASS INSTABILITY... FAIRLY DEEP MOISTURE AND A LITTLE BETTER SPEED SHEAR THAN YESTERDAY HAVE ALLOWED CONVECTION TO BECOME QUITE ACTIVE WITH ISOLATED STRONG CELLS. THERE ARE LIKELY SMALL VORT FEATURES IN THE INCREASING SWLY FLOW ALOFT THAT ARE LOCALLY ENHANCING CONVECTION OVER NRN UT AND NERN NV. SO THESE ELEMENTS SHOULD KEEP CONVECTIVE ACTIVITY GOING WELL INTO THE NIGHT OVER MUCH OF THE FORECAST AREA WITH SOME DECREASE IN COVERAGE WITH THE LOSS OF DAYTIME HEATING. THE PAC TROF BEGINS TO MOVE ASHORE TOMORROW AND THE FLOW ALOFT INCREASES EVEN FURTHER BUT DRIER MORE STABLE AIR BEHIND THE AZ WAVE WILL BE SPREADING INTO SWRN UT IN THE AFTERNOON SUPPRESSING CONVECTION THERE. THE AZ WAVE WILL BE LIFTING THRU NRN UT IN THE AFTN AND COULD SET OFF SOME STRONG STORMS AGAIN AS SPEED SHEAR WILL BE EVEN GREATER. DRYING FOLLOWS THIS WAVE SUN WITH ONLY MINIMAL RESIDUAL MOISTURE SETTING OFF ISOLATED CONVECTION OVER THE MTNS AND EAST BUT THE INITIAL SHORT WAVE ASSOCIATED WITH THE PAC TROF WILL BE MOVING INTO NRN UT LATE IN THE DAY WITH GOOD COOLING ALOFT DESTABILIZING THE AIRMASS. THIS COULD SET OFF ISOLATED HIGH BASED STORMS AS IT MOVES THRU SUN NIGHT THEN A DRY AND VERY STABLE AIRMASS IS FORECAST TO COVER THE AREA MON. TEMPS COOL ONLY MARGINALLY OVER THE NORTH MON THEN HEAT BACK UP AGAIN TUE THRU THE REST OF THE WEEK. WE STAY DRY ALTHO SOME HIGH BASED MTN CONVECTION COULD RETURN WED AND THU. && .AVIATION...GUSTY SOUTHERLY WINDS ARE EXPECTED TO CONTINUE AT THE KSLC TERMINAL THROUGH 22-23Z THIS EVENING...WITH A 30 PERCENT CHANCE THERE WILL BE NO NORTHWESTERLY WIND SHIFT AT ALL. THERE IS A 40 PERCENT CHANCE THUNDERSTORM OUTFLOW WILL CAUSE GUSTY VARIABLE WINDS AT THE TERMINAL THROUGH 03Z TONIGHT. && .FIRE WEATHER...HIGH PRESSURE OVER COLORADO WILL CONTINUE TO SHIFT SLOWLY EAST OVER THE NEXT COUPLE OF DAYS IN RESPONSE TO AN UPPER TROUGH MOVING TOWARD THE PACIFIC NORTHWEST COAST. AS THE TROUGH DRIFTS EAST AN INCREASE IN THE SOUTHERLY FLOW ALOFT WILL CONTINUE THROUGH SUNDAY. WINDS WILL CONTINUE TO INCREASE INTO SUNDAY AS THE AIRMASS SLOWLY BEGINS TO DRY FROM THE WEST. RELATIVE HUMIDITIES WILL BE HIGH THROUGH SATURDAY THEN BEGIN TO LOWER FROM THE WEST INTO SUNDAY. RED FLAG WARNING CONDITIONS NOT AN ISSUE AT THIS TIME. SCATTERED AFTERNOON AND EVENING CONVECTION WILL DEVELOP THROUGH SATURDAY...WITH LOCALLY HEAVY RAINFALL A THREAT WITH ANY THUNDERSTORMS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY/C.SMITH/YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 17, 6:00 AM MDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT FRI AUG 17 2007 UTZ001>016-019>021-517-518-WYZ021-181200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 600 AM MDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN AGAIN BE EXPECTED TODAY. WITH A VERY MOIST AIRMASS IN PLACE...A FEW OF THE STORMS THIS AFTERNOON WILL PRODUCE HEAVY RAINFALL...ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEAST UTAH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION ON SATURDAY WITH STRONG STORMS AND HEAVY RAINFALL AGAIN POSSIBLE. THERE WILL STILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS SOUTHEAST SECTIONS ON SUNDAY...THEN DRY WEATHER SHOULD PREVAIL THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 17, 4:23 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
423 PM MDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST SYRACUSE 41.10N 112.06W
08/17/2007 M63 MPH DAVIS UT MESONET
&&
CVGThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:43 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Aug 17, 6:43 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 47 min |
| Aug 18, 2:46 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 44 min |
| Aug 18, 2:52 PM MDT | Fire Weather Watch | SLC | 13 hr | |
| Aug 18, 3:27 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 48 min |
| Aug 18, 4:01 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 44 min |
| Aug 18, 4:11 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 64 min |
| Aug 18, 5:13 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 47 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.